Alert archive / Mississippi / Tornado Warnings in 2023
Tornado Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 12, 2023, 8:19 AM CST for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2023, 8:19 AM CST (14:19 UTC)
- Expired
- Jan 12, 2023, 9:02 AM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
The radar
The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 8:30 AM CST | TSTM WND DMG | 3 N Tilton, MS | TREE DOWNED ALONG RIVER ROAD TO THE NORTHWEST OF OAK VALE. TIME ESTIMATED BASED UPON RADAR. |
| Jan 12, 8:46 AM CST | TSTM WND DMG | 1 Wnw Bassfield, MS | TREES DOWN ALONG HWY 35, NORTH OF BASSFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 8.1
The text
As transmitted.
062
WFUS54 KJAN 121419
TORJAN
MSC065-077-121515-
/O.NEW.KJAN.TO.W.0010.230112T1419Z-230112T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
819 AM CST Thu Jan 12 2023
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southern Lawrence County in south central Mississippi...
Jefferson Davis County in south central Mississippi...
* Until 915 AM CST.
* At 819 AM CST, a severe thunderstorm capable of producing a tornado
was located over Topeka, or 18 miles northwest of Kokomo, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Robinwood around 825 AM CST.
Tilton around 830 AM CST.
Oak Vale and Arm around 835 AM CST.
Progress and Society Hill around 840 AM CST.
Prentiss around 850 AM CST.
Carson around 855 AM CST.
Melba around 905 AM CST.
Other locations impacted by this tornadic thunderstorm include
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3151 9024 3165 8976 3161 8975 3161 8974
3158 8970 3155 8962 3154 8960 3151 8959
3143 8959 3144 8982 3139 8982 3140 9004
3139 9024
TIME...MOT...LOC 1419Z 256DEG 34KT 3143 9015
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC4 follow-up statements
001
WWUS54 KJAN 121431
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
831 AM CST Thu Jan 12 2023
MSC065-077-121515-
/O.CON.KJAN.TO.W.0010.000000T0000Z-230112T1515Z/
Lawrence MS-Jefferson Davis MS-
831 AM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CST FOR
SOUTHEASTERN LAWRENCE AND JEFFERSON DAVIS COUNTIES...
At 831 AM CST, a severe thunderstorm capable of producing a tornado
was located over Oak Vale, or 17 miles northwest of Columbia, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Progress and Society Hill around 840 AM CST.
Prentiss around 845 AM CST.
Carson around 850 AM CST.
Melba around 900 AM CST.
Other locations impacted by this tornadic thunderstorm include
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3165 8976 3161 8975 3161 8974 3158 8970
3155 8962 3154 8960 3151 8959 3143 8959
3144 8982 3139 8982 3140 9004 3140 9006
3156 9005
TIME...MOT...LOC 1431Z 257DEG 38KT 3146 9000
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC864
WWUS54 KJAN 121441
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
841 AM CST Thu Jan 12 2023
MSC077-121451-
/O.CAN.KJAN.TO.W.0010.000000T0000Z-230112T1515Z/
Lawrence MS-
841 AM CST Thu Jan 12 2023
...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CST for south central
and southeastern Mississippi.
LAT...LON 3144 8995 3159 8994 3165 8976 3161 8975
3161 8974 3158 8970 3155 8962 3154 8960
3151 8959 3143 8959 3144 8982
TIME...MOT...LOC 1441Z 257DEG 38KT 3148 8988
$$
MSC065-121515-
/O.CON.KJAN.TO.W.0010.000000T0000Z-230112T1515Z/
Jefferson Davis MS-
841 AM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CST FOR SOUTHERN
JEFFERSON DAVIS COUNTY...
At 841 AM CST, a severe thunderstorm capable of producing a tornado
was located near Society Hill, or 15 miles north of Columbia, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Carson around 850 AM CST.
Melba around 900 AM CST.
Other locations impacted by this tornadic thunderstorm include
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3144 8995 3159 8994 3165 8976 3161 8975
3161 8974 3158 8970 3155 8962 3154 8960
3151 8959 3143 8959 3144 8982
TIME...MOT...LOC 1441Z 257DEG 38KT 3148 8988
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC402
WWUS54 KJAN 121456
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
856 AM CST Thu Jan 12 2023
MSC065-121515-
/O.CON.KJAN.TO.W.0010.000000T0000Z-230112T1515Z/
Jefferson Davis MS-
856 AM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CST FOR EAST
CENTRAL JEFFERSON DAVIS COUNTY...
At 855 AM CST, a severe thunderstorm capable of producing a tornado
was located near Carson, or 10 miles southwest of Collins, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Jefferson Davis County, including the following
locations... Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3161 8975 3161 8974 3158 8970 3155 8962
3154 8960 3151 8959 3148 8959 3148 8976
3159 8982
TIME...MOT...LOC 1455Z 252DEG 40KT 3154 8969
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC160
WWUS54 KJAN 121502
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
902 AM CST Thu Jan 12 2023
MSC065-121512-
/O.CAN.KJAN.TO.W.0010.000000T0000Z-230112T1515Z/
Jefferson Davis MS-
902 AM CST Thu Jan 12 2023
...THE TORNADO WARNING FOR EAST CENTRAL JEFFERSON DAVIS COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CST for south central
and southeastern Mississippi.
LAT...LON 3161 8975 3161 8974 3158 8970 3155 8962
3154 8960 3151 8959 3148 8959 3148 8976
3159 8982
TIME...MOT...LOC 1502Z 256DEG 34KT 3156 8960
$$
DCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 12, 6:07 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 12, 6:07 AM CST, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 607 AM CST Thu Jan 12 2023 ...New AVIATION... .DISCUSSION... Issued at 315 AM CST Thu Jan 12 2023 Today and Tonight: The main concern today will be the potential for some isolated strong to severe thunderstorms this morning into the early afternoon hours as a cold front pushes east across the forecast area. A low pressure system spinning over eastern OK early this morning will translate east along the Interstate 40 corridor through the day. Current observations indicate the cold front is entering the ArkLaTex region, while warm sector observations ahead of this front show temps and dew points generally in the mid- to upper-60s. This is a bit better than anticipated by earlier guidance, and current mesoanlysis has an area of 1500 J/kg of MLCAPE spreading northeast into central LA and MS ahead of the cold front this morning. 700- 500mb lapse rates are also decent - about 7-7.5 deg/km over our forecast area. The nose of a 55kt low-level jet will shift from north-central MS into northern AL/central TN by mid-morning, but 850mb winds of 40-50kts will remain across the eastern 2/3rds of our area through around Noon until the front clears eastern MS. The upper-level jet being directly overhead, deep-layer shear of 40-60 kts and low-level wind shear of 30-40 kts will support organized convection as the front moves into our area. In the immediate short term, a cluster of storms has developed in the area of best instability over west-central LA and should move northeast into our CWA over the next few hours. Additional storm development is possible, but limited deep moisture may limit overall coverage of storms until peak daytime heating as the storm reaches eastern MS and then into AL. Therefore a Marginal risk for severe thunderstorms is maintained across most of the forecast area this morning, with a Slight Risk being added to far eastern MS where increasing coverage and afternoon instability could result in a few more potentially severe storms before the front clears our area. In addition to possible severe storms today, the strong low-level winds and tightening pressure/height gradients will keep winds breezy and gusty as the front moves through. Gusts at times could reach 30-40 mph ahead of the cold front, while sustained wind speeds around 15 to 20 mph are expected through much of the day even in the wake of the frontal passage. Temperatures tonight will fall into the mid 30s as colder air pushes into the region. /NF/ Friday through next week... Behind the departing cold front, remnant cyclonic curvature on the backside of the ejecting upper low will likely be sufficient to maintain broken to overcast skies north and east of near the Jackson metro. This will likely keep temperatures quite cool with most in the 40s F all day with a chilly north breeze. With cloud cover and wind diminishing overnight and high pressure becoming dominant, temperatures will into the mid and upper 20s F Friday night. Full sun on Saturday and weakening cold air advection as the upper trough moves east will allow for a nice rebound in temperatures by afternoon with lower to mid 50s F for most across the area. Aloft, the pattern remains active with high amplitude ridging moving quickly west to east across the area. This narrow ridge axis will allow for a pleasant Sunday but an upstream trough deepening over the western CONUS will be aiding in surface cyclogenesis and subsequently enhanced southerly boundary layer flow west of the surface high that will be rapidly moving northeastward and away. Initially noticeable by marked increases in humidity and temperatures Sunday, by Monday rain chances return as the next cold front and attendant upper trough moves our way. Substantial model spread creeps in as this front begins to impact the ArkLaMiss and most guidance suggests the front may struggle to clear the area, instead stalling as deep layer flow becomes parallel to the boundary with the upper trough lifting and ejecting. Another upper level disturbance is likely to follow closely behind and the interaction of these two troughs increases uncertainty further. Given the modest model agreement between the GFS/Euro this morning, there is at least a modicum of confidence that a second wave of showers and thunderstorms, with some potential for some stronger storms, is likely towards the middle of next week (most likely Wednesday into Thursday). Almost a full week remains before this possible event and thus details will be more ironed out as we get nearer. /86/ && .AVIATION... (12Z TAFS) Issued at 601 AM CST Thu Jan 12 2023 An area of showers and thunderstorms has developed ahead of a cold front moving into the forecast area to start the TAF period. This front and its SHRA and TSRA activity should continue to move west to east across the forecast area - clearing eastern Mississippi TAF sites by around 18Z-20Z today. Scattered to broken MVFR deck and gusty southerly winds ahead of the front will give way to westerly winds and VFR conditions after frontal passage. Additional low stratus deck with MVFR ceilings is expected later in the period with the arrival of northwest winds. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 36 45 27 / 70 0 0 0 Meridian 73 38 45 27 / 90 0 0 0 Vicksburg 67 36 49 28 / 50 0 0 0 Hattiesburg 75 39 50 29 / 90 0 0 0 Natchez 68 36 50 29 / 60 0 0 0 Greenville 64 35 46 28 / 10 0 0 0 Greenwood 69 36 42 26 / 40 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/LP
Hazardous weather outlook, Jan 12, 3:29 AM CST, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 329 AM CST Thu Jan 12 2023 ARZ074-075-LAZ007-008-015-MSZ018-019-034-130930- Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower- Washington- 329 AM CST Thu Jan 12 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ009-016-023>026-MSZ025>030-032-033-035>038-040>045-047>051- 053>057-059>066-072>074-130930- East Carroll-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha- Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-Newton- Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 329 AM CST Thu Jan 12 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms are possible through early this afternoon. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ031-039-046-052-058-130930- Lowndes-Noxubee-Kemper-Lauderdale-Clarke- 329 AM CST Thu Jan 12 2023 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today Severe thunderstorms are possible through early this afternoon. Some thunderstorms could produce damaging winds to 60 mph, hail at least to the size of quarters, and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jan 12, 7:41 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
741 AM CST Thu Jan 12 2023
MSZ054-062-121415-
Copiah MS-Lincoln MS-
741 AM CST Thu Jan 12 2023
...A strong thunderstorm will impact portions of northern Lincoln and
southwestern Copiah Counties through 815 AM CST...
At 741 AM CST, Doppler radar was tracking a strong thunderstorm near
Caseyville, or 15 miles west of Brookhaven, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Loyd Star around 750 AM CST.
Brookhaven around 800 AM CST.
Wesson around 805 AM CST.
Other locations impacted by this storm include Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3159 9063 3161 9063 3161 9074 3167 9074
3170 9073 3177 9032 3162 9031
TIME...MOT...LOC 1341Z 255DEG 43KT 3163 9069
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCLocal storm report, Jan 12, 7:56 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
756 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL 1 E MADISON 32.46N 90.10W
01/12/2023 E0.88 INCH MADISON MS BROADCAST MEDIA
HAIL UP TO THE SIZE OF NICKELS FELL ON THE
EAST SIDE OF MADISON.
&&
NFSpecial weather statement, Jan 12, 7:56 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
756 AM CST Thu Jan 12 2023
MSZ062-121430-
Lincoln MS-
756 AM CST Thu Jan 12 2023
...A strong thunderstorm will impact portions of southeastern Lincoln
County through 830 AM CST...
At 756 AM CST, Doppler radar was tracking a strong thunderstorm near
Summit, or 7 miles north of Mccomb, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bogue Chitto around 800 AM CST.
Ruth around 810 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Tornado Watch remains in effect until 100 PM CST for south central
Mississippi.
&&
LAT...LON 3135 9055 3144 9049 3149 9025 3135 9024
TIME...MOT...LOC 1356Z 253DEG 32KT 3135 9048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCLocal storm report, Jan 12, 7:59 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
759 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM LIGHTNING 2 E GLUCKSTADT 32.52N 90.07W
01/12/2023 MADISON MS BROADCAST MEDIA
LIGHTNING STRUCK MADISON CROSSING ELEMENTARY
SCHOOL AND CAUSED DAMAGE TO A PORTION OF THE
ELECTRICAL SYSTEM BASED ON PRELIMINARY
REPORTS.
&&
NFSpecial weather statement, Jan 12, 7:59 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
759 AM CST Thu Jan 12 2023
MSZ031-033-038-039-121445-
Lowndes MS-Oktibbeha MS-Noxubee MS-Winston MS-
759 AM CST Thu Jan 12 2023
...A strong thunderstorm will impact portions of northern Noxubee,
southern Oktibbeha, northeastern Winston and southwestern Lowndes
Counties through 845 AM CST...
At 758 AM CST, Doppler radar was tracking a strong thunderstorm over
Betheden, or 9 miles northeast of Louisville, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Oktoc around 815 AM CST.
Crawford around 820 AM CST.
Brooksville around 825 AM CST.
Bent Oak and Deerbrook around 830 AM CST.
Other locations impacted by this storm include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 PM CST for northeastern
and east central Mississippi.
&&
LAT...LON 3336 8902 3345 8855 3323 8839 3310 8897
3306 8907
TIME...MOT...LOC 1358Z 248DEG 43KT 3321 8893
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNELocal storm report, Jan 12, 8:07 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HAIL PHILADELPHIA 32.77N 89.11W
01/12/2023 M0.70 INCH NESHOBA MS TRAINED SPOTTER
HAIL UP TO THE SIZE OF DIMES FELL FOR THREE
MINUTES IN PHILADELPHIA.
&&
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 5:11 AM CST | Special Weather Statement | JAN | Issaquena, Warren | 49 min |
| Jan 12, 5:50 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 55 min |
| Jan 12, 6:25 AM CST | Special Weather Statement | JAN | Montgomery | 35 min |
| Jan 12, 6:40 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 65 min |
| Jan 12, 6:42 AM CST | Special Weather Statement | JAN | Hinds | 33 min |
| Jan 12, 7:10 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 65 min |
| Jan 12, 7:19 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba, Winston | 56 min |
| Jan 12, 7:26 AM CST | Special Weather Statement | JAN | Hinds | 49 min |
| Jan 12, 7:30 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton, Scott | 45 min |
| Jan 12, 7:41 AM CST | Special Weather Statement | JAN | Lincoln | 34 min |
| Jan 12, 7:56 AM CST | Special Weather Statement | JAN | Lincoln | 34 min |
| Jan 12, 7:58 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 47 min |
| Jan 12, 7:59 AM CST | Special Weather Statement | JAN | Winston | 46 min |
| Jan 12, 8:06 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 39 min |
| Jan 12, 8:15 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 45 min |
| Jan 12, 8:21 AM CST | Special Weather Statement | JAN | Newton | 24 min |
| Jan 12, 8:34 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 41 min |
| Jan 12, 8:38 AM CST | Tornado Warning | JAN | Kemper, Noxubee | 46 min |
| Jan 12, 8:43 AM CST | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 42 min |
| Jan 12, 8:53 AM CST | Tornado Warning | JAN | Covington, Jones | 16 min |
| Jan 12, 9:21 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 39 min |
| Jan 12, 9:22 AM CST | Special Weather Statement | JAN | Jones | 23 min |
| Jan 12, 9:30 AM CST | Special Weather Statement | JAN | Jasper | 30 min |
| Jan 12, 9:52 AM CST | Special Weather Statement | JAN | Clarke | 38 min |
| Jan 12, 9:54 AM CST | Tornado Warning | JAN | Kemper, Lauderdale | 21 min |
| Jan 12, 10:12 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 33 min |
| Jan 12, 10:18 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 27 min |
| Jan 12, 10:22 AM CST | Special Weather Statement | JAN | Covington, Jasper, Jefferson Davis | 53 min |
| Jan 12, 10:49 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 41 min |
| Jan 12, 11:16 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 47 min |
| Jan 12, 11:18 AM CST | Special Weather Statement | JAN | Jones | 27 min |
| Jan 12, 11:33 AM CST | Special Weather Statement | JAN | Forrest | 42 min |
| Jan 12, 12:09 PM CST | Special Weather Statement | JAN | Forrest | 36 min |
Nearby
Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.